Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 41, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 30, 2000, 12:05 PM EST for Hamilton County, Florida. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 30, 2000, 12:05 PM EST (17:05 UTC)
- Expired
- Mar 30, 2000, 12:30 PM EST
- In force
- 25 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Hamilton County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 12:30 PM EST | Thunderstorm Wind 60 M | Jasper, FL | |
| Mar 30, 12:30 PM EST | Thunderstorm Wind | Jasper, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 384 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 301706 SVRJAX FLC047-301730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1205 PM EST THU MAR 30 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HAMILTON COUNTY IN NORTHERN FLORIDA * UNTIL 1230 PM EST * AT 1205 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES WEST OF BELMONT...OR ABOUT 10 MILES EAST OF JASPER...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1230 PM EST... BELMONT... A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. $$ WELSH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:11 AM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 30, 10:11 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1011 AM EST THU MAR 30 2000 WILL UP POPS ACROSS GEORGIA PER NEWEST ETA RUN AS PRECIP EXPECTED THERE MOST OF THE DAY INTO TONIGHT. WILL KEEP POPS AS IS ACROSS FLORIDA CWA. WILL DROP TEMPS ACROSS AREA DUE TO CLOUDINESS AND BUMP UP WINDS A LITTLE. LOW PRESSURE JUST WEST OF FLORIDA PANHANDLE WITH WARM FRONT ACROSS CENTRAL GEORGIA. MARINE...WILL UP OFFSHORE WATERS TO SCA AND LEAVE NEAR SHORE WATERS AT SCEC. THANKS TBW AND MLB FOR COORD. .JAX... GA...SCA OFFSHORE THIS AFTERNOON. FL...SCA OFFSHORE THIS AFTERNOON.
In the hours before
Special weather statement, Mar 30, 6:23 AM EST, 5 hours 42 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-301430- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 623 AM EST THU MAR 30 2000 SHOWERS AND THUNDERSTORMS ALONG A WARM FRONT LOCATED ACROSS SOUTH CENTRAL GEORGIA THIS MORNING WILL GRADUALLY WEAKEN LATER THIS MORNING AND MOVE NORTH OF THE AREA AS THE FRONT LIFTS TO THE NORTH. HOWEVER...A COLD FRONT CURRENTLY LOCATED ACROSS THE NORTH CENTRAL GULF FROM A SURFACE LOW PRESSURE SYSTEM OVER SOUTHEASTERN LOUISIANA WILL BE MOVING EAST DURING THE DAY. THIS FRONT IS EXPECTED TO MOVE ACROSS SOUTHEAST GEORGIA AND NORTHEAST TONIGHT WITH SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE AREA AGAIN LATER THIS AFTERNOON AND THROUGH THE EVENING HOURS. SOME OF THE STORMS COULD BE STRONG AND ONE OR TWO WILL HAVE THE POTENTIAL TO BECOME SEVERE. SPOTTERS ARE ADVISED TO REMAIN ON THE ALERT IN CASE ACTIVATION BECOMES NECESSARY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. SANTOS
Local storm report, Mar 30, 11:40 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EST THU MAR 30 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0523 AM JACKSONVILLE FL .75 INCH HAIL
03/30/00 DUVAL REPORTED BY EMERGENCY
MANAGER.
0737 AM ALMA GA TORNADO
03/30/00 BACON REPORTED BY EMERGENCY
MANAGER. F0 TORNADO
REPORTED BY WEATHER
SERVICE OFFICIAL 12 ENE
OF ALMA ON BROWN
THRASHER RD.
0750 AM ALMA GA WIND DAMAGE
03/30/00 BACON 1 MOBILE HOME
OVERTURNED/DESTROYED
AND 2 OTHERS DAMAGED.
REPORTED BY PUBLIC AND
WEATHER SERVICE OFFICIAL.
0815 AM BAXLEY GA WIND DAMAGE
03/30/00 APPLING REPORTED BY EMERGENCY
MANAGER. POWERLINES
DOWN AND DAMAGE TO HOMES.
0830 AM JESUP GA 1.75 INCH HAIL
03/30/00 WAYNE REPORTED BY EMERGENCY
MANAGER. POWER LINES
DOWN AND STRONG WINDS.
0830 AM ALMA GA .75 INCH HAIL
03/30/00 BACON REPORTED BY EMERGENCY
MANAGER.
0900 AM PINE GROVE GA WIND DAMAGE
03/30/00 APPLING REPORTED BY EMERGENCY
MANAGER. POWER LINES
DOWN, TREES ACROSS ROAD
AND SHINGLES OFF HOUSES.
0912 AM GARDI GA TORNADO
03/30/00 WAYNE *** 1 INJ ***
REPORTED BY EMERGENCY
MANAGER. TREE FELL ON
HOUSE. FLYING GLASS
WITH ONE PERSON
INJURED. TREES AND
POWERLINES DOWN.
0915 AM JESUP GA TORNADO
03/30/00 WAYNE REPORTED BY EMERGENCY
MANAGER. TREES DOWN AT
COUNTRY CLUB, AIRPLANE
FLIPPED AND DESTROYED
AT AIRPORT. TREES
TWISTED.Local storm report, Mar 30, 11:40 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1140 AM EST THU MAR 30 2000
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0523 AM JACKSONVILLE FL .75 INCH HAIL
03/30/00 DUVAL REPORTED BY EMERGENCY
MANAGER.
0737 AM ALMA GA TORNADO
03/30/00 BACON REPORTED BY EMERGENCY
MANAGER. F0 TORNADO
REPORTED BY WEATHER
SERVICE OFFICIAL 12 ENE
OF ALMA ON BROWN
THRASHER RD.
0750 AM ALMA GA WIND DAMAGE
03/30/00 BACON 1 MOBILE HOME
OVERTURNED/DESTROYED
AND 2 OTHERS DAMAGED.
REPORTED BY PUBLIC AND
WEATHER SERVICE OFFICIAL.
0815 AM SOUTH OF BAXLEY GA WIND DAMAGE
03/30/00 APPLING REPORTED BY EMERGENCY
MANAGER. POWERLINES
DOWN AND DAMAGE TO HOMES.
0830 AM JESUP GA 1.75 INCH HAIL
03/30/00 WAYNE REPORTED BY EMERGENCY
MANAGER. POWER LINES
DOWN AND STRONG WINDS.
0830 AM ALMA GA .75 INCH HAIL
03/30/00 BACON REPORTED BY EMERGENCY
MANAGER.
0900 AM 18 MILES SOUTH OF BAXLEY GA WIND DAMAGE
03/30/00 APPLING PINEY GROVE CHURCH ROAD.
REPORTED BY EMERGENCY MANAGER.
MANAGER. POWER LINES
DOWN, TREES ACROSS ROAD
AND SHINGLES OFF HOUSES.
0912 AM GARDI GA TORNADO
03/30/00 WAYNE *** 1 INJ ***
REPORTED BY EMERGENCY
MANAGER. TREE FELL ON
HOUSE. FLYING GLASS
WITH ONE PERSON
INJURED. TREES AND
POWERLINES DOWN.
0915 AM JESUP GA TORNADO
03/30/00 WAYNE REPORTED BY EMERGENCY
MANAGER. TREES DOWN AT
COUNTRY CLUB, AIRPLANE
FLIPPED AND DESTROYED
AT AIRPORT. TREES
TWISTED.The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:54 AM EST | Severe Thunderstorm Warning | JAX | Duval, Nassau | 36 min |
| Mar 30, 12:24 PM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia | 66 min |
| Mar 30, 12:40 PM EST | Tornado Warning | JAX | Columbia, Hamilton | 35 min |
| Mar 30, 1:21 PM EST | Tornado Warning | JAX | Nassau | 39 min |
| Mar 30, 1:40 PM EST | Tornado Warning | JAX | Baker | 20 min |
| Mar 30, 1:55 PM EST | Tornado Warning | JAX | Duval, Nassau | 35 min |
| Mar 30, 2:04 PM EST | Tornado Warning | JAX | Suwannee | 26 min |
| Mar 30, 2:28 PM EST | Tornado Warning | JAX | Nassau | 32 min |
| Mar 30, 2:31 PM EST | Tornado Warning | JAX | Suwannee | 29 min |
| Mar 30, 2:45 PM EST | Tornado Warning | JAX | Columbia | 45 min |
| Mar 30, 2:56 PM EST | Tornado Warning | JAX | Duval, Nassau | 34 min |
| Mar 30, 3:19 PM EST | Tornado Warning | JAX | Union | 41 min |
| Mar 30, 3:34 PM EST | Tornado Warning | JAX | Bradford | 26 min |
| Mar 30, 3:57 PM EST | Tornado Warning | JAX | Bradford, Clay | 48 min |
| Mar 30, 4:32 PM EST | Tornado Warning | JAX | Putnam | 43 min |
| Mar 30, 4:43 PM EST | Tornado Warning | JAX | Clay | 32 min |
| Mar 30, 5:10 PM EST | Tornado Warning | JAX | Saint Johns | 45 min |
| Mar 30, 5:21 PM EST | Severe Thunderstorm Warning | JAX | Flagler | 39 min |
| Mar 30, 5:33 PM EST | Tornado Warning | JAX | Putnam | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.